MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; FENESTRATED BIPOLAR FORCEPS
Model Number 478093-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of the fenestrated bipolar forceps (fbf) instrument broke and a fragment fell inside the patient.The fragment was retrieved during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was noted.The surgeon did not notice any issues with the functionality of the instrument during the surgical procedure.The instrument did not collide with any other instruments or other hard materials.The surgical staff did not feel any resistance upon removal of the instrument through the cannula.There was no damage to the cannula.The fragment was retrieved during the same procedure, and the area was visually inspected.No additional surgical procedure was required to remove the fragment.There were no postoperative tests, such as an x-ray or ultrasound, performed.The patient has not returned to the hospital due to experiencing any post-surgical complications.The instrument will be returned for evaluation.
 
Additional Manufacturer Narrative
The fbf instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Device evaluation: intuitive surgical, inc.(isi) received the fenestrated bipolar forceps instrument to perform failure analysis.The instrument was analyzed and found to have one severely bent grip, causing misalignment of the grip-tips.There was a 0.053" offset at the tips.There were no missing pieces.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22917138
Report Number2955842-2025-36003
Device Sequence Number18615188
Product Code NAY
UDI-Device Identifier10886874113735
UDI-Public(01)10886874113735(17)270228(10)K10250220
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478093-03
Device Catalogue Number478093
Device Lot NumberK10250220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown